Pennsylvania, 2003Damaging Wind in Pennsylvania, June 8, 2003
June 8, 2003 · NWS PBZ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 8, 5:55 PM EST, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 8, 5:55 PM EST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
655 PM EDT SUN JUN 8 2003
UPDATED FORECAST TO DROP MENTION OF SEVERE THUNDERSTORM WATCH FOR
OHIO COUNTIES NEAR ZANESVILLE. REST OF SEVERE THUNDERSTORM WATCH
REMAINS IN EFFECT UNTIL 9 PM. ...GIORDANO
.PBZ...
MD...NONE.
OH...SEVERE THUNDERSTORM WATCH TIL 9 PM.
PA...SEVERE THUNDERSTORM WATCH TIL 9 PM.
WV...SEVERE THUNDERSTORM WATCH TIL 9 PM.
LAG
Hazardous weather outlook, Jun 8, 4:03 AM EST, 15 hours 27 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-081200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
503 AM EDT SUN JUN 8 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY THIS EVENING. IF THUNDERSTORMS DO BECOME SEVERE...THE GREATEST
THREAT WILL BE FROM DAMAGING WINDS AND POSSIBLY LARGE HAIL.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jun 8, 5:48 PM EST, 1 hour 42 minutes before
OHZ050-082345-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
648 PM EDT SUN JUN 8 2003
...LINE OF THUNDERSTORMS MOVING INTO JEFFERSON COUNTY...
THUNDERSTORMS ARE MOVING INTO WESTERN PORTIONS OF JEFFERSON COUNTY.
THESE STORMS HAVE A HISTORY OF PRODUCING VERY HEAVY RAIN IN A SHORT
AMOUNT OF TIME... ALSO WIND GUSTS IN EXCESS OF 40 MPH CAN BE
EXPECTED. SMALL HAIL IS A POSSIBILITY. IF THESE STORMS INCREASE IN
INTENSITY A WARNING MAY BE ISSUED.
Special weather statement, Jun 8, 5:58 PM EST, 1 hour 32 minutes before
WVZ001>004-012-090000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
658 PM EDT SUN JUN 8 2003
...LINE OF THUNDERSTORMS MOVING INTO THE NORTHERN PANHANDLE OF WEST
VIRGINIA AND WETZEL COUNTY...
THESE STORMS HAVE A HISTORY OF PRODUCING VERY HEAVY RAIN IN A SHORT
AMOUNT OF TIME... ALSO WIND GUSTS IN EXCESS OF 40 MPH CAN BE
EXPECTED. SMALL HAIL IS A POSSIBILITY. IF THESE STORMS INCREASE IN
INTENSITY A WARNING MAY BE ISSUED.
Special weather statement, Jun 8, 6:09 PM EST, 1 hour 21 minutes before
OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021-022-090100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
709 PM EDT SUN JUN 8 2003
SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING
COUNTIES...
IN OHIO...
COSHOCTON GUERNSEY MUSKINGUM NOBLE
TUSCARAWAS
SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR THE FOLLOWING COUNTIES...
IN PENNSYLVANIA...
ALLEGHENY ARMSTRONG BEAVER BUTLER
CLARION FAYETTE FOREST GREENE
INDIANA JEFFERSON LAWRENCE MERCER
VENANGO WASHINGTON WESTMORELAND
IN WEST VIRGINIA...
BROOKE HANCOCK MARION MARSHALL
MONONGALIA OHIO WETZEL
IN OHIO...
BELMONT CARROLL COLUMBIANA HARRISON
JEFFERSON MONROE
Special weather statement, Jun 8, 6:18 PM EST, 1 hour 12 minutes before
PAZ014-020-021-031-090015-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
718 PM EDT SUN JUN 8 2003
...STRONG THUNDERSTORMS APPROACHING...
NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWS A LINE OF STRONG
THUNDERSTORMS THAT SHOULD MOVE ACROSS ALLEGHENY, BEAVER, BUTLER, AND
GREENE COUNTIES BETWEEN 7:30 AND 8:30 PM.
THESE STORMS MAY PRODUCE WIND GUSTS TO 50 MPH, ALONG WITH
TORRENTIAL DOWNPOURS. AN INCH OF RAIN COULD FALL IN JUST A SHORT
PERIOD OF TIME, CAUSING FLOODING IN POOR DRAINAGE AND LOW LYING
AREAS. WHEN THUNDERSTORMS APPROACH, MOVE INDOORS. REMEMBER,
LIGHTNING KILLS.
REHAK
Local storm report, Jun 8, 6:48 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
748 PM EDT SUN JUN 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0733 PM MOON TOWNSHIP PA WIND DAMAGE
06/08/03 ALLEGHENY TWO 100 FT TALL PINE TREES
SNAPPED DUE TO WIND.
REPORTED BY TRAINED
OBSERVER
BRLocal storm report, Jun 8, 7:03 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
803 PM EDT SUN JUN 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0733 PM MOON TOWNSHIP PA WIND DAMAGE
06/08/03 ALLEGHENY TWO 100 FT TALL PINE TREES
SNAPPED DUE TO WIND.
REPORTED BY TRAINED
OBSERVER
0754 PM SOUTH PARK PA WIND DAMAGE
06/08/03 ALLEGHENY LARGE TREES BLOWN DOWN.
REPORTED BY TRAINED
OBSERVER
0750 PM MCMURRAY PA WIND DAMAGE
06/08/03 WASHINGTON POWER LINE POLE SNAPPED
OFF BY THUNDERSTORM WINDS.
REPORTED BY TRAINED
OBSERVER
0735 PM PETERS TOWNSHIP PA WIND DAMAGE
06/08/03 WASHINGTON LARGE TREES BLOWN DOWN.
REPORTED BY SKYWARN
SPOTTERS
0800 PM OAKMONT PA WIND DAMAGE
06/08/03 ALLEGHENY LARGE TREES BLOWN DOWN.
REPORTED BY SKYWARN
SPOTTERS
0750 PM ELIZABETH PA WIND DAMAGE
06/08/03 ALLEGHENY LARGE TREES BLOWN DOWN
ONTO HOUSES. REPORTED BY
SKYWARN SPOTTERS
BRThunderstorm Wind, Armstrong
- When
- June 8, 7:30 PM EST
- Where
- Armstrong County, Elderton
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.700, -79.350
Large trees and power lines blown down from winds estimated 69 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, June 8, 20036 deaths · 1 event
- Rip Current in Florida, June 8, 20031 death · 10 injured · 1 event
- Rip Current in Florida, June 8, 20031 death · 1 event
- Tornadoes and Hail in Michigan, June 8, 2003$306,000 · F1 · 15 events
- Tornadoes and Hail in Michigan, June 8, 2003$657,000 · F0 · 17 events
- Hail in Texas, June 8, 2003$250,000 · 1.75 in hail · 2 events
- Damaging Winds in New York, June 8, 2003$55,000 · 65 kt wind · 5 events
- Damaging Winds in Ohio, June 8, 20033 injured · $15,000 · 50 kt wind · 2 events
- Damaging Wind in Pennsylvania, June 8, 2003$35,000 · 50 kt wind · 1 event
- Flooding and Damaging Winds in Ohio, June 8, 2003$18,000 · 50 kt wind · 10 events
- Damaging Winds and Lightning Strike in Texas, June 8, 2003$20,000 · 52 kt wind · 3 events
- Damaging Wind in Pennsylvania, June 8, 2003$20,000 · 78 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364586.